I was taking Tenofovir (TDF) previously, and according to my doctor, it brought my viral load down to 16, but the side effect is fatal on me, I mean the side effect is insane, so she recommended entecavir 0,5mg, but after checking how it works on my body, it brought my viral load up to 444, so she recommended I increase the entecavir milligram to 1.0mg today.
I’ve tried several TDFs, but their side effects are just too harsh for me. If I increase the entecavir mg to 1.0mg and the side effects are unbearable, I will be forced to buy the expensive TAF and I hope it doesn’t have any side effects too.
Could someone please assist me in interpreting the result she provided me? I can see Hep A positive from December 1, so why is it not negative as of February? Is it a chronic illness?
Please find the laboratory result attached. Thank you
Your test results (Eosinophils high) are consistent with the persistent HAV infection. Its persistence is unusual and may be related to your vitamin D deficiency. Consider taking a vitamin D supplement (liquid gelcaps are better than tablets.
Your TDF side effects are unfortunate. TDF dose reduction to 300mg (245mg) every other day is used when kidney function becomes impaired - this is something you might also consider if 1 mg ETV does not work.
Where ever you live, there is certain to be a high quality vitamin D3 supplement in the form of liquid capsules (where the vitamin D is suspended in vegetable oil) or liquid drops. These are more easily absorbed by your body.
Often the recommended daily allowance (< 2000 IU or 50 ug) can be insufficient to bring vitamin D into the optimal range (20-40ng/mL). You can start slowly and then test every 2 months to see what dosing works properly for you.
As with any drug, there will always be people who have more adverse effects than others and it is not possible to advise you if TAF will produce similar side effects than you experienced with TDF. The severity of your intolerance to TDF is not common.
I would not worry about this and relax and take your new ETV dosing one day at a time.
Hope the Entecavir is easier to manage. There are some tips in some other threads about minimising side-effects: you could try experimenting with when you take your daily pill to see if this helps.
I wanted to comment on your HAV result, I can see that your HAV antikoerper (antibody) levels are positive. These will remain positive for years after exposure to Hepatitis A, they are a sign that your immune system recognises the virus and is fighting it off.
Re: vitamin D, I found it difficult to maintain vitamin D when I was in Germany because of the very different amounts of sun compared to Australia. But making sure I had exposure to outdoor sunlight helped as well as vitamin D supplements.
I note that there are several results that are highlighted, including your ANA antibodies, a lot of different white blood cell types, high immunoglobulins, CPKIO2 (not sure what this is). I would say that there may be other things going on outside the expertise of this hep B-specific forum that you should consult with your doctor about.